Publications of J. B. Nation




  1. Kira Adaricheva, Jennifer Hyndman, Steffen Lempp and J.B. Nation, Interval dismantlable lattices, Order, published online at http://link.springer.com/article/10.1007/s11083-017-9422-7.

  2. J.B. Nation and Joy Nishida, A refinement of the equaclosure operator, submitted.

  3. J.B. Nation, G. Okimoto, T. Wenska, A. Achari, J. Maligro and T. Yoshioka, A comparative analysis of mRNA expression for fifteen different cancers, in preparation.

  4. G. Okimoto, A. Zeinalzadeh, T. Wenska, M. Loomis, J.B. Nation, T. Fabre, M. Tiirikainen, B. Hernandez, L. Wong and S. Kwee, The joint analysis of multiple, high-dimensional data types using sparse matrix factorizations of rank-1 with applications to ovarian and liver cancer, BioData Mining, 2016, 9:24, DOI: 10.1186/s13040-016-0103-7, URL: http://www.biodatamining.org/content/9/1/24

  5. T. Holmes and J.B. Nation, Inflation of finite lattices along all-or-nothing sets, to appear in Order.

  6. K. Adaricheva, J.B. Nation, G. Okimoto, V. Adarichev, A. Amanbekkyzy, S. Sarkar, A. Sailanbayev, N. Seidalin, K. Alibek, Measuring the implications of the D-basis in analysis of data in biomedical studies, Proceedings of ICFCA-15, Nerja, Spain, Springer, 2015, 39-57.

  7. K. Adaricheva and J.B. Nation, Discovery of the D-basis in binary tables based on hypergraph dualization, Theoretical Computer Science 458(B) (2017), 307--315.

  8. Ralph Freese and J.B. Nation, Chapter 2 in Lattice Theory: Special Topics and Applications, edited by G. Gratzer and F. Wehrung, Birkhauser, 2016.

  9. K. Adaricheva and J.B. Nation, Chapters 3-6 in Lattice Theory: Special Topics and Applications, edited by G. Gratzer and F. Wehrung, Birkhauser, 2016.

  10. J. Hyndman, J.B. Nation and J. Nishida, Congruence lattices of semilattices with operators, Studia Logica 104(2) (2016), 305--316.

  11. K. Adaricheva and J.B. Nation, A class of infinite convex geometries, to appear in Electronic Journal of Combinatorics.

  12. R. Freese and J.B. Nation, Projective ordinal sums of lattices and isotone sections, to appear in Order.

  13. H.J. Kim, J.B. Nation and A.V. Shepler, Group coding with isometries, IEEE Transactions on Information Theory 61 (2015), 33--50.

  14. David Casperson, Jennifer Hyndman, Jesse Mason, J.B. Nation and Brian Schaan, Existence of finite bases for quasi-equations of unary algebras with 0, Int. Jour. of Algebra and Computation 25 (2015), 927-950.

  15. J. Roman, J. Estes, C. Smith, J. Nation, D. Costa, J. McCarthy, L. Morissette, S. Nicole, A. Pershing, V. Smetacek, Whales as ecosystem engineers, Frontiers in Ecology and the Environment 12 (2014), 377--385. http://dx.doi.org/10.1890/130220

  16. J.B. Nation and C. Walker, The Snowflake decoding algorithm, (never could get this one refereed but a great thesis).

  17. K. Adaricheva and J.B. Nation, On implicational bases of closure systems with unique critical sets, Discrete Applied Math. 162 (2014), 51--69.

  18. M. Hagiwara and J.B. Nation, Weight enumerator analysis for (2,P)- and (3,P)-SFA LDPC Codes, ISITA 2012 Conference Proceedings, 556-560.

  19. K. Adaricheva, J.B. Nation and R. Rand, Ordered direct implicational basis of a finite closure system, Discrete Applied Math. 161 (2013), 707--723.

  20. J. B. Nation, Lattices of theories in languages without equality, Notre Dame J. of Formal Logic 54 (2013), 167--175.

  21. K. Adaricheva and J. B. Nation, Lattices of quasi-equational theories as congruence lattices of semilattices with operators, Part II, Int. Jour. of Algebra and Computation 22 (2012), No. 7.

  22. K. Adaricheva and J. B. Nation, Lattices of quasi-equational theories as congruence lattices of semilattices with operators, Part I, Int. Jour. of Algebra and Computation 22 (2012), No. 7.

  23. J. B. Nation and J. Seffrood, Dual linear spaces generated by a non-Desarguesian configuration, Contributions to Discrete Math. 6 (2011), 98--141.

  24. George Gratzer and J. B. Nation, A new look at the Jordan-Holder theorem for semimodular lattices, Algebra Universalis 64 (2011), 309--311.

  25. J. B. Nation, Congruence lattices of finite lattices, diamond section (short survey) in G. Gratzer, Lattice Theory: Foundation, 2010.

  26. W. W. Peterson, J. B. Nation and Marc Fossorier, Reflection group codes and their decoding, IEEE Trans. Information Theory 56 (2010), 6273--6293. Copyright 2010 IEEE. Personal use of this material is permitted. However, permission to reprint/republish this material for advertising or promotional purposes or for creating new collective works for resale or redistribution to servers or lists, or to reuse any copyrighted component of this work in other works must be obtained from the IEEE.

  27. Keith Kearnes and J. B. Nation, Axiomatizable and nonaxiomatizable congruence prevarieties, Algebra Universalis 59 (2008), 323--335.

  28. M. Fossorier, J. B. Nation and W. W. Peterson, A note on the optimality of variant-I permutation modulation codes, IEEE Trans. Information Theory 53 (2007), 2878--2879.

  29. K. V. Adaricheva, M. Maroti, R. McKenzie, J. B. Nation and E. Zenk, The Jonsson-Kiefer Property, Studia Logica 83 (2006), 111--131.

  30. Ralph Freese, George McNulty and J. B. Nation, A modular inherently nonfinitely based lattice, Algebra Universalis 55 (2006), 119--125.

  31. K. V. Adaricheva and J. B. Nation, Reflections on lower bounded lattices, Algebra Universalis 53 (2005), 307--330.

  32. J. B. Nation, Closure operators and lattice extensions, Order 21 (2004), 43--48.

  33. K. V. Adaricheva and J. B. Nation, Largest extension of a finite convex geometry, Algebra Universalis 52 (2004), 185--195.

  34. Marc Fossorier, Jaroslav Jezek, J. B. Nation and Alex Pogel, Ordinary graphs and subplane decompositions, Discrete Math 282 (2004), 137--148.

  35. J. B. Nation, Formal descriptions of developing systems: an overview, in Formal Descriptions of Developing Systems, edited by I. Trofimova, W. Sulis, J. Rand and J. Nation, Kluwer Academic Press (2003), 1--7.

  36. Ralph Freese, Jennifer Hyndman and J. B. Nation, Whaley's Theorem for finite lattices, Order 20 (2003), 223--228.

  37. Ralph Freese, George McNulty and J. B. Nation, Inherently nonfinitely based lattice varieties, Annals of Pure and Applied Logic 115 (2002), 175--193.

  38. Ralph Freese, J. Jezek, and J. B. Nation, Lattices with large minimal extensions, Algebra Universalis 45 (2001), 221--309.

  39. J. B. Nation, Unbounded semidistributive lattices, (Russian) Algebra and Logic 39 (2000), 87--92.

  40. W. E. Longstaff, and J. B. Nation, and Oreste Panaia, Abstract reflexive lattices and completely distributive collapsibility, Bull. Austral. Math. Soc. 58 (1998), 245--260.

  41. J. B. Nation, and Alex Pogel, The lattice of completions of an ordered set, Order 14 (1997), no. 1, 1--7, 06A23, 06A15.

  42. M. E. Adams, and R. Freese, and J. B. Nation, and J. Schmid, Maximal sublattices and Frattini sublattices of bounded lattices, J. Austral. Math. Soc. (Series A) 63 (1997), 110--127, 06B05, 06B20.

  43. J. B. Nation, A counterexample to the finite height conjecture. Order 13 (1996), no. 1, 1--9, 06B20, 08B15.

  44. Ralph Freese, and Keith Kearnes, and J. B. Nation, Congruence lattices of congruence semidistributive algebras. Lattice theory and its applications (Darmstadt, 1991), 63--78, Res. Exp. Math., 23, Heldermann, Lemgo, 1995. 06B10 (08B10).

  45. J. B. Nation, Alan Day's doubling construction. Algebra Universalis 34 (1995), no. 1, 24--34, 06-xx.

  46. Ralph Freese, and Jaroslav Jezek, and J. B. Nation, Free lattices. Mathematical Surveys and Monographs, 42. American Mathematical Society, Providence, RI, 1995. viii+293 pp. ISBN: 0-8218-0389-1 MR 96c:06013 (Reviewer: T. S. Blyth) 06B25 (06-02 06-04 06B20 68Q25).

  47. B. A. Davey, and J. B. Nation, and R. N. McKenzie, and P. P. Pálfy, Braids and their monotone clones. Algebra Universalis 32 (1994), no. 2, 153--176, MR 95i:08005 (Reviewer: Joel Berman) 08A40 (06A06 08B05).

  48. J. B. Nation, Jónsson's contributions to lattice theory. Algebra Universalis 31 (1994), no. 3, 430--445, MR 95c:06001 (Reviewer: G. Georgescu) 06-02 (01A70 06B05 06B15 06Cxx).

  49. J. B. Nation, Addendum: "Congruence normality: the characterization of the doubling class of convex sets" [Algebra Universalis {\bf 31} (1994), no. 3, 397--406, MR 95a:06007] by A. Day. Algebra Universalis 31 (1994), no. 3, 407--410, MR 95a:06008 (Reviewer: Jaroslav Jezek) 06B05.

  50. Alan Day, and Christian Herrmann, and Bjarni Jónsson, and J. B. Nation, and Doug Pickering, Small non-Arguesian lattices. Algebra Universalis 31 (1994), no. 1, 66--94, MR 94i:06008 (Reviewer: George Hutchinson) 06C05.

  51. Ralph Freese, and J. Jezek, and J. B. Nation, Term rewrite systems for lattice theory. J. Symbolic Comput. 16 (1993), no. 3, 279--288, 68Q42 (03C05 06-04).

  52. Alan Day, and J. B. Nation, Congruence normal covers of finitely generated lattice varieties. Canad. Math. Bull. 35 (1992), no. 3, 311--320, MR 93h:06006 (Reviewer: M. E. Adams) 06B20 (08B15).

  53. J. B. Nation, An approach to lattice varieties of finite height. Algebra Universalis 27 (1990), no. 4, 521--543, 06B20.

  54. J. B. Nation, and J. H. Schmerl, The order dimension of relatively free lattices. Order 7 (1990), no. 1, 97--99, MR 92b:06023 (Reviewer: Joel Berman) 06B25.

  55. J. B. Nation, Ideal and filter constructions in lattice varieties. The Dilworth theorems, 451--453, Contemp. Mathematicians, Birkhäuser Boston, Boston, MA, 1990. 06B20

  56. Alan Day, and J. B. Nation, and Steve Tschantz, Doubling convex sets in lattices and a generalized semidistributivity condition. Order 6 (1989), no. 2, 175--180, MR 91f:06007 (Reviewer: I. Gy. Maurer) 06B20 (08B05).

  57. P. Agliano, and J. B. Nation, Lattices of pseudovarieties. J. Austral. Math. Soc. Ser. A 46 (1989), no. 2, 177--183, MR 89i:08013 (Reviewer: Sheila Oates-Williams) 08C99 (08B15).

  58. J. B. Nation, and D. Pickering, and J. Schmerl, Dimension may exceed width. Order 5 (1988), no. 1, 21--22, MR 89g:06008 (Reviewer: E. C. Milner) 06A10.

  59. J. B. Nation, and D. Pickering, and J. Schmerl, Corrigendum: "Dimension may exceed width", no. 1, 21--22, MR 89g:06008]. Order 6 (1989), no. 2, 203.06A10.

  60. James B. Nation, and Douglas A. Pickering, Arguesian lattices whose skeleton is a chain. Algebra Universalis 24 (1987), no. 1-2, 91--100, MR 89c:06010 (Reviewer: Christian Herrmann) 06C05.

  61. Bjarni Jónsson, and J. B. Nation, Representation of $2$-distributive modular lattices of finite length. Acta Sci. Math. (Szeged) 51 (1987), no. 1-2, 123--128, MR 88k:06002 (Reviewer: George Hutchinson) 06C05.

  62. J. B. Nation, Lattice varieties covering $V(L_1)$. Algebra Universalis 23 (1986), no. 2, 132--166, MR 88g:06009 (Reviewer: Ralph Freese) 06B20.

  63. Ralph Freese, and J. B. Nation, and J. Jezek, and V. Slavík, Singular covers in free lattices. Order 3 (1986), no. 1, 39--46, MR 87i:06020 (Reviewer: E. T. Schmidt) 06B25.

  64. J. B. Nation, Some varieties of semidistributive lattices. Universal algebra and lattice theory (Charleston, S.C., 1984), 198--223, Lecture Notes in Math., 1149, Springer, Berlin-New York, 1985. MR 87d:06026 (Reviewer: Sheila Oates-Williams) 06B20 (08B15).

  65. Ralph Freese, and J. B. Nation, Covers in free lattices. Trans. Amer. Math. Soc. 288 (1985), no. 1, 1--42, MR 86f:06016 (Reviewer: Joel Berman) 06B25.

  66. J. B. Nation, On partially ordered sets embeddable in a free lattice. Algebra Universalis 18 (1984), no. 3, 327--333, MR 85h:06019 (Reviewer: R. J. Bumcrot) 06B25 (06A10).

  67. Alan Day, and J. B. Nation, A note on finite sublattices of free lattices. Algebra Universalis 15 (1982), no. 1, 90--94, MR 83k:06011 (Reviewer: Brian A. Davey) 06B25.

  68. J. B. Nation, Bounded finite lattices. Universal algebra (Esztergom, 1977), pp. 531--533, Colloq. Math. Soc. János Bolyai, 29, North-Holland, Amsterdam-New York, 1982. 06B05.

  69. J. B. Nation, Finite sublattices of a free lattice. Trans. Amer. Math. Soc. 269 (1982), no. 1, 311--337, MR 83b:06008 (Reviewer: T. S. Blyth) 06B25 (08B20).

  70. H. S. Gaskill, and J. B. Nation, Join-prime elements in semidistributive lattices. Algebra Universalis 12 (1981), no. 3, 352--359, MR 82j:06015 (Reviewer: T. S. Blyth) 06B15.

  71. Ralph Freese, and J. B. Nation, Finitely presented lattices. Proc. Amer. Math. Soc. 77 (1979), no. 2, 174--178, MR 81a:06008 (Reviewer: M. E. Adams) 06B25 (03B25 06B05).

  72. L. J. Schaad, and B. Andes Hess, Jr., and J. B. Nation, and N. Trinajstic, On the reference structure for the resonance energy of aromatic hydrocarbons. Croatica Chemica Acta. 52 (1979), no. 3, 233--248.

  73. Ralph Freese, and J. B. Nation, Projective lattices. Pacific J. Math. 75 (1978), no. 1, 93--106, MR 80c:06012 (Reviewer: G. Grätzer) 06B25.

  74. B. Jónsson and J. B. Nation, A report on sublattices of a free lattice. Contributions to universal algebra (Colloq., József Attila Univ., Szeged, 1975), pp. 223--257, Colloq. Math. Soc. Janos Bolyai, Vol. 17, North-Holland, Amsterdam, 1977. MR 57 #12310 (Reviewer: Ralph Freese) 06A20.

  75. Ralph Freese, and J. B. Nation, 3-3 lattice inclusions imply congruence modularity. Algebra Universalis 7 (1977), no. 2, 191--194, MR 55 #7870 (Reviewer: Ann Miller) 06A30.

  76. J. B. Nation, Extending partial lattices within a variety. Algebra Universalis 6 (1976), no. 1, 87--90, MR 53 #2772 (Reviewer: A. A. Iskander) 06A20 (08A15).

  77. Joseph Hyman, and J. B. Nation, Automorphisms of 1-unary algebras. II. Algebra Universalis 4 (1974), 127--131, MR 51 #5454 (Reviewer: S. Comer) 08A25.

  78. J. B. Nation, Congruence lattices of relatively free unary algebras. Algebra Universalis 4 (1974), 132. MR 50 #12873 (Reviewer: V. Cazanescu) 08A25.

  79. J. B. Nation, Varieties whose congruences satisfy certain lattice identities. Algebra Universalis 4 (1974), 78--88, MR 50 #6979 (Reviewer: E. T. Schmidt) 08A15 (06A35).

  80. Ralph Freese, and J. B. Nation, Congruence lattices of semilattices. Pacific J. Math. 49 (1973), 51--58, MR 48 #10916 (Reviewer: E. T. Schmidt) 06A20.